Alert archive / Michigan / Flash Flood Watches in 2018
Flash Flood Watch 4, NWS Northern Indiana
NWS Northern Indiana issued this flash flood watch at Aug 19, 2018, 2:56 PM EDT for Branch County, Michigan. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2018, 2:56 PM EDT (18:56 UTC)
- Expired
- Aug 20, 2018, 1:05 PM EDT
- In force
- 22 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WGUS63 KIWX 191856 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Northern Indiana 256 PM EDT Sun Aug 19 2018 MIZ080-200300- /O.NEW.KIWX.FF.A.0004.180819T1856Z-180820T2000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Branch- Including the cities of Coldwater and Bronson 256 PM EDT Sun Aug 19 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... The National Weather Service in Northern Indiana has issued a * Flash Flood Watch for the Coldwater River below Black Hawk Dam in Branch County.. * Through Monday afternoon * At 1:05 PM...the Branch Emergency Management Agency reported that the Black Hawk Dam has a potential structural concern. * Residents along Coldwater River, South Lake and North Lake including Pilot Knob should keep abreast of the situation and stay alert to changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dam safety experts...with state and local emergency services... are monitoring the dam and will issue public statements as conditions warrant. Plan now so you will know what to do in an emergency. Keep informed by listening to local radio and television for statements and possible warnings. Follow the advice of public safety officials. && $$
3 follow-up statements
786 WGUS63 KIWX 192331 FFAIWX Flood Watch National Weather Service Northern Indiana 731 PM EDT Sun Aug 19 2018 MIZ080-200745- /O.CON.KIWX.FF.A.0004.000000T0000Z-180820T2000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Branch- Including the cities of Coldwater and Bronson 731 PM EDT Sun Aug 19 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... the Flash Flood Watch continues for * THE Coldwater River below Blackhawk Pond Dam in Branch County.. * Through Monday afternoon * At 7:05 PM...the Branch Emergency Management Agency reported that the Blackhawk Dam continues to be monitored. Repairs have been conducted and the risk for significant flooding downstream has been reduced. Materials and further repairs to the dam will be necessary. * Residents along Coldwater River, South Lake and North Lake including Pilot Knob should keep abreast of the situation and stay alert to changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dam safety experts and local emergency services...are monitoring the dam and will issue public statements as conditions warrant. Plan now so you will know what to do in an emergency. Keep informed by listening to local radio and television for statements and possible warnings. Follow the advice of public safety officials. $$
918 WGUS63 KIWX 200751 FFAIWX Flood Watch National Weather Service Northern Indiana 351 AM EDT Mon Aug 20 2018 MIZ080-202000- /O.CON.KIWX.FF.A.0004.000000T0000Z-180820T2000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Branch- Including the cities of Coldwater and Bronson 351 AM EDT Mon Aug 20 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flash Flood Watch continues for * a portion of southwest Michigan, including the following area, Branch. * Through this afternoon * At 7:05 PM Sunday evening...the Branch Emergency Management Agency reported that the Blackhawk Dam continues to be monitored. Repairs have been conducted and the risk for significant flooding downstream has been reduced. Materials and further repairs to the dam will be necessary. * Residents along Coldwater River, South Lake and North Lake including Pilot Knob should keep abreast of the situation and stay alert to changing conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dam safety experts and local emergency services...are monitoring the dam and will issue public statements as conditions warrant. Plan now so you will know what to do in an emergency. Keep informed by listening to local radio and television for statements and possible warnings. Follow the advice of public safety officials. $$
099 WGUS63 KIWX 201705 FFAIWX Flood Watch National Weather Service Northern Indiana 105 PM EDT Mon Aug 20 2018 MIZ080-201815- /O.CAN.KIWX.FF.A.0004.000000T0000Z-180820T2000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Branch- Including the cities of Coldwater and Bronson 105 PM EDT Mon Aug 20 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Branch Emergency Management Agency report that repairs continue along the Blackhawk Dam just west of Coldwater. There no longer appears to be an immediate threat for dam failure and significant flooding. The Flash Flood Watch has been cancelled as a result. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 2:20 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 19, 2:20 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 220 PM EDT Sun Aug 19 2018 .SYNOPSIS... Issued at 200 PM EDT Sun Aug 19 2018 A mix of sun and cloud will continue this afternoon along with an outside chance at a shower before sunset. The next widespread chance for showers and storms enters late Monday into Tuesday followed by dry and cooler weather Wednesday and Thursday. && .SHORT TERM...(Tonight through Tuesday) Issued at 220 PM EDT Sun Aug 19 2018 Sfc based destabilization in combination with lake breeze forcing may yield isold convection early otherwise fair and dry elsewhere. Main story is vigorous low pressure wrapping up across the central plains this aftn which weakens on Mon as the parent upper low opens/fills ewd into the srn lakes by Tue morning. Expect warm advection wing extending downstream will be slower to advance northeast modulated by timing of upper low opening. Strong 12Z consensus indicates such and trimmed/delayed pop reach Mon morning. Otherwise primary rain development tied to approach of sfc occlusion overnight Mon and secondary low level theta-e push east half where thunder most likely to manifest within 340k theta-e ridge. Thereafter system continues newd into sern ON by Tue aftn with diminishing showers. && .LONG TERM...(Wednesday through Saturday) Issued at 220 PM EDT Sun Aug 19 2018 Quiet/dry weather expected as expansive sfc ridge builds ewd across the OH valley into Thu before sliding offshore into the wrn Atlantic Fri night. Next upstream disturbance ejects out through the nrn lakes Sat with swd trailing frontal zone eliciting a chance of showers and perhaps thunder Sat. Seasonably cool temps Wed/Thu will give way to another warming trend through next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 120 PM EDT Sun Aug 19 2018 A nice afternoon and evening is in store tonight with mainly a mix of sun and VFR clouds. A few pop showers are possible ahead of sunset tonight, but the majority of the area looks to remain shower-free. Another day separated from widespread moistening precipitation will make tonight hard to get more than agricultural fog and patchy ground fog at the TAF sites especially with slightly stronger sfc winds and only a weekly favorable cross-over temp so will leave it out at this time. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Roller SHORT TERM...T LONG TERM...T AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 19, 2:25 PM EDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 225 PM EDT Sun Aug 19 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 225 PM EDT Sun Aug 19 2018 /125 PM CDT Sun Aug 19 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday. A strong storm with gusty winds and locally heavy rainfall is possible. Dangerous swimming conditions along the southeast shore of Lake Michigan are expected Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-201000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 225 PM EDT Sun Aug 19 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday. A strong storm with gusty winds is possible. Hazardous conditions for small craft are expected Tuesday into Wednesday.
Nearby
Flash Flood Watches in Michigan, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.